| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Pulmonary Edema (2020)
| Date of Event |
05/16/2024
Type of Reportable Event
Death
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.Due to additional information, the field b5 (describe event or problem) was updated.Thus, this supplemental mdr is being submitted.A separate problem report will be filed for the versacross dilator.
Event or Problem Description
It has been reported that the patient went into flash pulmonary edema and passed away, procedure cancelled.A versacross connect access solution kit was selected for use for during a watchman (left atrial appendage closure) case.The patient was intubated, and the procedure started.While attempting to go transseptal on a difficult anatomy, the anesthesia physician started suctioning out foamy blood from the intubation tube.After some time had passed, the anesthesia physician comment that the patient was unstable, and the procedure was aborted.The patient went into flash pulmonary edema before crossing the interatrial septum.The patient was then transferred to the intensive care unit (icu), however passed away around 10:30pm that night.The physician did not suspect that the devices themself caused or contributed to the patient death, and it was not based on a procedure complication.An official cause of death was not provided.No surgical intervention was reported.Product is not expected to return for analysis (disposed).It was further reported that the issue was noted while they were attempting to go transseptal.The watchman sheath and the versacross connect system were inside the patient at the time and the anesthesiologist took control at the time and details not disclosed.
Event or Problem Description
It has been reported that the patient went into flash pulmonary edema and passed away, procedure cancelled.A versacross connect access solution kit was selected for use for during a watchman (left atrial appendage closure) case.The patient was intubated, and the procedure started.While attempting to go transseptal on a difficult anatomy, the anesthesia physician started suctioning out foamy blood from the intubation tube.After some time had passed, the anesthesia physician comment that the patient was unstable, and the procedure was aborted.The patient went into flash pulmonary edema before crossing the interatrial septum.The patient was then transferred to the intensive care unit (icu), however passed away around 10:30pm that night.The physician did not suspect that the devices themself caused or contributed to the patient death, and it was not based on a procedure complication.An official cause of death was not provided.No surgical intervention was reported.Product is not expected to return for analysis (disposed).
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.